Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On the contact problem of layered elastic bodies


Authors: Ting-Shu Wu and Y. P. Chiu
Journal: Quart. Appl. Math. 25 (1967), 233-242
DOI: https://doi.org/10.1090/qam/99900
MathSciNet review: QAM99900
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: The contact problem of elastic bodies, each consisting of a finite layer of uniform thickness rigidly adhering to a half-plane, is investigated on the basis of the two-dimensional theory of elasticity. The materials of the layer and the half-plane in the contact body are isotropic and homogeneous, yet each of them may have distinct elastic properties. The mixed boundary value problem is reduced to a single Fredholm integral equation of the second kind where the unknown variable is a fictitious surface deformation, through which the contact pressure can easily be obtained.


References [Enhancements On Off] (What's this?)

  • [1] A. H. England, A punch problem for a transversely isotropic layer, Proc. Cambridge Phil. Soc. 58, 539-547 (1962)
  • [2] L. M. Keer, The torsion of a rigid punch in contact with an elastic layer where the friction law is arbitrary, J. Appl. Mech. 31, 430-434 (1964) MR 0166997
  • [3] W. D. Collins, On the solution of some axisymmetric boundary value problems by means of integral equations. IV, The electrostatic potential due to a spherical cap between two infinite conducting planes, Proc. Edinburgh Math. Soc. 12, 95-106 (1960) MR 0126559
  • [4] W. D. Collins, Some axially symmetric stress distributions in elastic solids containing penny-shaped cracks. I, Crack in an infinite solid and a thick plate, Proc. Royal Soc. Ser. A. 266, 359-386 (1962) MR 0154466
  • [5] I. N. Sneddon, Fourier transforms, McGraw-Hill, New York, 1951 MR 0041963
  • [6] N. I. Muskhelishvili, Some basic problems of the mathematical theory of elasticity, translated by J. R. M. Radok, P. Noordhoff Ltd., 1953 MR 0058417


Additional Information

DOI: https://doi.org/10.1090/qam/99900
Article copyright: © Copyright 1967 American Mathematical Society

American Mathematical Society